Since starting back on Synthroid after a thyroid storm, I have developed insomnia(unable to fall asleep and stay asleep). I believe it is the Synthroid and with my PCP's approval and under his supervision, I will be weaning off the medication to test this theory and if so to look for alternative thyroid medication. I was wondering if anyone has had this happen to them or have had any other side effect of Synthroid use that were alleviated after discontinuing this drug. My TSH is 2,5(.3-4.5), free T3 is 2.0(2.3-5.5) and free T4 is .9(.8-1.7). My vitamin D is 40(was 11; taking 10,000 iu D3 daily), b12 is >2000(supplementing with 1000 mcg sublingual). My folate and ferritin are well within range and my IRON is in the low normal. This discontinuation of medication is just temporary to see if Synthroid is causing the insomnia. Since the thyroid storm, I've become extremely sensitive to all the medication I'm on.
Synthroid and Insomnia: Since starting back on... - Thyroid UK
maymay28 I assume your in US . I was on Synthroid as well after my TT . I had palpitations insomnia anxiety panic attacks etc. Synthroid has lots of fillers that many don't do well with . If your Endo/Dr can switch you over to Sandoz it's a generic that patients are happy with or Levoxyl . There is Tirosint that has no fillers at all . But be very cautious it's much more potent because it has no fillers . Personally I keep away from colorings . The 50mcg's have no coloring in them in all the T4 brands .
thanks for the info jgelliss. Yes, I'm in the USA. Did your insomnia and all other side effect resolve itself? I never even thought of the fillers because for some reason, I assume that because Synthroid wasn't generic that the fillers would always be the same. I've always taken the Synthroid and never had a problem with insomnia until I had the thyroid storm and my endo took me off it for 10 days and then put me back on @ 50 mg.
maymay28My symptoms resolved with going off Synthroid and going on the 50mcg dose strength from another brand . You might need a lower dose of T4 if you continue to have insomnia .
I hope You find your resolutions .
thank you jgellis. I'm definitely going to decrease and change to levoxyl. I'm on 100mcg of Synthroid...going to decrease to 75mcg of levoxyl and see if that works and then maybe decrease further to 50mcg.
Great ! Maybe try 88mcg T4 at first and see how that works for you . You would be surprised that little dose changes can make a big difference .
Best Wishes For A Successful Resolution .
Not what you're looking for?
You may also like...
that a dose of 50 does nothing more than has your thyroid get lazy or stops working and you need at...
also a negative of hair loss. Now I've been on Synthroid .50mcg 3 weeks & upped dosage of .75mcg...
Eltroxin or Synthroid
I’m going to see a new NHS endo in May. I last saw him privately in September,
irritability with Synthroid? I have been feeling irritable weak achy depressed and not sure if...
hormone replacement therapy at wrong dosages and medications. Basically I’m trying to go back to...